Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Developed painful cramps under the arch of both feet and fingers. underlying cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
I develop severe painful cramps quite often under the arch of both my feet and fingers of my hands. It takes several minutes of relaxation of the affected muscle to get out of the painful situation. Is there an underlying health problem ? Do I need to undergo investigation if yes pl specify
Posted Mon, 5 Aug 2013 in Bones, Muscles and Joints
Answered by Dr. Prasad 43 hours later

Thanks for the query.

What you describe seems like carpopedal spasms. Here painful muscular spasms occur abruptly and usually resolve spontaneously.

Such spasms can be related to over activity, low calcium/low vitamin D, thyroid disorder or neurological condition. I would not press for tests for these disorders if the spasms are not very frequent and recurring. You can visit your nearby physician for detailed clinical examination and blood tests.

Hope this answers your query. Let me know if you need clarification.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor